Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: self medicating, who knows best? Lini

Posted by jay on September 28, 2001, at 16:40:34

In reply to self medicating, who knows best?, posted by Lini on September 28, 2001, at 13:07:55

If your response to Prozac was good, I would say stay with the Prozac, and even before raising the dose, add a med that might help with symptoms. If anxiety is your problem, you may want to look at the most common add-on, benzos.

You also may want to start 'journaling', and get therapy. Your depression means you have to overhaul much of your life, and regardless, you can't continue on the course you did before treatment.

With a med addition or a doseage increase, you may want to look at all of those negative things in your life that contributed to your stress and depression. If you don't change those things, depression and anxiety will come back with a vengance.

IMHO..

Jay


>
> Hello Hello
>
> Been on prozac for over two months now - felt GREAT (tony the tiger great) after the first month, but the whole terrorist thing brought back the usual symptoms (spending the whole day drinking, watching endless TV, turning off the ringer, not returning anyone's calls ) and so I decided on my own accord to start taking two of the 20mg capsules. A week and a half later, I am almost 100% back to my normal self - AND I am not feeling the drowsiness that i felt on 20mg. I didn't have much faith in my doctor - he's a really nice man, but a general internist and didn't seem to think that the sleepiness was at all related to the prozac - which I learned from this website that it obviously was. SO anyway, my point is that I am feeling much better now, but my therapist is insisting that i tell my doc that I am at 40mg now and that I find a psychiatrist. It all seems like hassles, and I feel like 40mg is the answer. Should I wait and see how I do or set things up with a psychiatrist now - I am not too thrilled at the idea of seeing (and paying for) ANOTHER shrink.
>
> anyway, thoughts, advice, thanks.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jay thread:79822
URL: http://www.dr-bob.org/babble/20010927/msgs/79846.html